Alert archive / Louisiana / Tornado Warnings in 2018
Tornado Warning 53, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 6, 2018, 9:17 PM CDT for Grant Parish, Natchitoches Parish, Louisiana. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2018, 9:17 PM CDT (02:17 UTC)
- Expired
- Apr 6, 2018, 9:33 PM CDT
- In force
- 16 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Grant Parish, LA, Natchitoches Parish, LA
The radar
The Ft Polk radar (KPOE), 46 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 3:20 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1528 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 11.9
The text
As transmitted.
328
WFUS54 KSHV 070217
TORSHV
LAC043-069-070300-
/O.NEW.KSHV.TO.W.0053.180407T0217Z-180407T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
917 PM CDT FRI APR 6 2018
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
West central Grant Parish in north central Louisiana...
Southeastern Natchitoches Parish in northwestern Louisiana...
* Until 1000 PM CDT
* At 917 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Montgomery, or 13 miles southeast of Natchitoches,
moving southeast at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Colfax around 955 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Chopin, Cloutierville, Melrose and Aloha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3157 9303 3166 9292 3158 9262 3145 9282
TIME...MOT...LOC 0217Z 293DEG 24KT 3161 9295
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
351 follow-up statement
213
WWUS54 KSHV 070233
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
933 PM CDT FRI APR 6 2018
LAC043-069-070243-
/O.CAN.KSHV.TO.W.0053.000000T0000Z-180407T0300Z/
Grant LA-Natchitoches LA-
933 PM CDT FRI APR 6 2018
...THE TORNADO WARNING FOR WEST CENTRAL GRANT AND SOUTHEASTERN
NATCHITOCHES PARISHES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning has been cancelled.
A tornado watch remains in effect until 1100 PM CDT for north central
and northwestern Louisiana.
LAT...LON 3157 9303 3166 9292 3158 9262 3145 9282
TIME...MOT...LOC 0231Z 293DEG 24KT 3157 9283
$$
35What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 6, 7:14 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 6, 7:14 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 714 PM CDT Fri Apr 6 2018 .DISCUSSION... Clusters of intense tstms cold pooling swd across I-20. with storms currently at the kshv and kggg terminals, and about to enter the kmlu and ktyr terminals. Wind gusts to 40 to 50 kts, large hail to near golfball size, torrential rain and dense ltg strikes occurring in stronger storms. Frontal boundary associated with these storms will bring winds shifting from south to n-ne at 15 to 25 kts and a few gusts over 30 kts possible by early Sat mrng as stg inversion sets up postfrontal. Winds may finally subside to around 10 kts by 07/21z. Cigs to lower behind boundary to low mvfr to possible ifr. These cigs will then only slowly lift back to high mvfr to possible low vfr by Sat aftn and will remain out of the north./07/ && .PREV DISCUSSION... /issued 419 PM CDT Fri Apr 6 2018/ DISCUSSION... Tornado Watch has been issued this afternoon for all of our NE TX counties, far southern row of SW AR counties and all of our N LA parishes. The watch is valid through 11 PM CDT this evening. Very active period is underway this afternoon as tstms have begun to rapidly fire along the warm frontal zone, which extends along the Red River in NE TX/SE OK, tailing back to the SE near TXK and ELD in south AR. These storms have been quick to intensify with a significant hail potential as well as the threat of damaging wind gusts. Due to the very warm and unstable air mass in place south of the warm front, discrete supercells are a distinct possibility with the threat of isolated tornadoes. Thus, the decision on the Tornado Watch was made easier based on this thinking. Our 18Z SHV sounding indicated the capping inversion still holding in the mid levels, but further erosion of the cap has taken place with sfc heating combined with cooling aloft due to the shortwave shifting into the region. Meanwhile, forecast soundings show significant sfc-based CAPE around 3000 J/kg in the warm sector this afternoon combined with mid-level lapse rates around 8.5C/km. Deep layer is also around 40 kts, plenty sufficient for rotating mesocyclones. As the event further evolves this evening, the trend is expected to be toward more of a damaging wind threat as the cold front advances farther into the region with a developing QLCS which is likely to intensify closer to the I-20 corridor. This linear complex may result in severe straight-line wind gusts, possibly exceeding 60 mph. This looks to be a potentially significant and widespread threat, mainly across east Texas and north Louisiana. The severe threat is expected to wane as we approach midnight with the current Tornado Watch expiring at 11 PM CDT. The other concern will be for heavy rainfall with this line of storms which may result in some isolated flash flooding. Post-frontal convection will continue through Saturday morning, but the threat of severe weather and flooding will be ending with frontal passage across our southern sections by midnight if not before. A very chilly and raw day will follow on Saturday with highs only in the 40s and 50s, a far cry from the spring-like temperatures we have experienced so far this month. In fact, some areas in our northern counties over SE OK and SW AR are likely to fall to the freezing mark by Sunday morning so a freeze warning may be needed for these areas with future forecasts. A modest warm-up will follow on Sunday with returning southeast winds and high temperatures reaching back into the 60s. Another cold front will shift south toward the region early the new week with a slight chance of showers, but limited moisture return will prevent widespread rainfall. The remainder of next week looks mostly dry and seasonal with high temperatures climbing back into the 70s and 80s. Our next rain chances will likely hold off until late Friday into next weekend with another cold front arriving on Saturday. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 46 50 37 64 / 100 30 0 0 MLU 45 48 35 63 / 100 50 0 0 DEQ 40 51 32 62 / 80 20 0 0 TXK 42 49 34 61 / 90 30 0 0 ELD 39 47 31 62 / 100 30 0 0 TYR 46 51 38 65 / 90 20 0 0 GGG 47 51 36 64 / 100 30 0 0 LFK 56 58 39 69 / 90 40 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. &&
Hazardous weather outlook, Apr 6, 12:03 PM CDT, 9 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1203 PM CDT Fri Apr 6 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-071715- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1203 PM CDT Fri Apr 6 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Thunderstorms will gradually become more widespread and increase in intensity across our northern areas early this afternoon, with a few damaging wind gusts possible. The threat for severe storms will increase significantly as we move into the mid to late afternoon and evening hours, as a cold front brings these storms southward across the entire region. Damaging winds and large hail will be the primary threats, but a few tornadoes and even some localized flooding cannot be ruled out. The threat for severe storms will gradually diminish during the overnight hours, as the cold front moves away from our area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will likely be needed by late this afternoon through this evening. 19
In the hours before
Special weather statement, Apr 6, 8:02 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
802 PM CDT FRI APR 6 2018
TXZ137-150-151-070145-
Gregg TX-Panola TX-Rusk TX-
802 PM CDT FRI APR 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PANOLA...
NORTHEASTERN RUSK AND SOUTHEASTERN GREGG COUNTIES UNTIL 845 PM CDT...
At 801 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Tatum, or 11 miles northeast of Henderson, moving
southeast at 30 mph.
Half inch hail, moderate rainfall and winds in excess of 40 mph will
be possible with this storm.
Locations impacted include...
Tatum, Beckville, Lakeport, Easton, Chalk Hill, Monroe, Oak Hill and
Stewart.
A tornado watch remains in effect until 1100 PM CDT for northeastern
Texas.
LAT...LON 3222 9486 3240 9473 3238 9447 3237 9446
3237 9445 3236 9444 3237 9442 3220 9448
3221 9451 3218 9453
TIME...MOT...LOC 0101Z 303DEG 24KT 3225 9464
FBSpecial weather statement, Apr 6, 8:34 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Shreveport LA
834 PM CDT FRI APR 6 2018
TXZ136-149-150-070215-
Cherokee TX-Smith TX-Rusk TX-
834 PM CDT FRI APR 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...CENTRAL RUSK
AND NORTH CENTRAL CHEROKEE COUNTIES UNTIL 915 PM CDT...
At 834 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pinehill, or 8 miles southeast of Henderson, moving southeast at 40
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Henderson, Troup, New London, Arp, Turnertown, Minden, Joinerville,
Pinehill, Chapman, Church Hill and Brachfield.
A tornado watch remains in effect until 1100 PM CDT for northeastern
Texas.
LAT...LON 3226 9510 3219 9458 3216 9458 3211 9460
3206 9460 3198 9465 3212 9516
TIME...MOT...LOC 0134Z 301DEG 33KT 3209 9467
FBLocal storm report, Apr 6, 8:35 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
835 PM CDT FRI APR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM TSTM WND DMG 1 SSW COUSHATTA 32.02N 93.35W
04/06/2018 RED RIVER LA LAW ENFORCEMENT
TREES DOWN ALL OVER COUSHATTA.
&&
PALMERLocal storm report, Apr 6, 8:59 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
859 PM CDT FRI APR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 6 N HALLSVILLE 32.59N 94.59W
04/06/2018 E1.75 INCH HARRISON TX NWS EMPLOYEE
&&
PALMERLocal storm report, Apr 6, 9:16 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
916 PM CDT FRI APR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND DMG COLUMBIA 32.10N 92.07W
04/06/2018 CALDWELL LA LAW ENFORCEMENT
TREES DOWN ON LAKESIDE AVE.
&&
PALMERSpecial weather statement, Apr 6, 9:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
917 PM CDT FRI APR 6 2018
TXZ136-149-150-152-070300-
Cherokee TX-Smith TX-Nacogdoches TX-Rusk TX-
917 PM CDT FRI APR 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SMITH...SOUTHWESTERN
RUSK...NORTHWESTERN NACOGDOCHES AND NORTHERN CHEROKEE COUNTIES UNTIL
1000 PM CDT...
At 917 PM CDT, Doppler radar was tracking a strong thunderstorm over
Whitehouse, moving southeast at 35 mph.
Half inch hail, moderate rainfall and winds in excess of 40 mph will
be possible with this storm.
Locations impacted include...
Tyler, Jacksonville, Henderson, Whitehouse, Rusk, Overton, Bullard,
Troup, New London, Arp, Ponta, New Salem, Trawick, Mount Selman,
Joinerville, Sacul, Mixon, Turnertown, Reese and Minden.
A tornado watch remains in effect until 1100 PM CDT for eastern and
northeastern Texas.
LAT...LON 3243 9553 3240 9511 3205 9460 3166 9477
3190 9544 3193 9542 3196 9545 3199 9545
3201 9543 3204 9544 3205 9542 3207 9544
3208 9542 3215 9548 3218 9546 3223 9549
3230 9545 3232 9546 3236 9545
TIME...MOT...LOC 0217Z 300DEG 32KT 3222 9526
FBThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:05 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln | 40 min |
| Apr 6, 7:09 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita | 36 min |
| Apr 6, 7:10 PM CDT | Tornado Warning | SHV | De Soto, Red River | 50 min |
| Apr 6, 7:19 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Natchitoches, Red River, Winn | 56 min |
| Apr 6, 7:24 PM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 36 min |
| Apr 6, 7:25 PM CDT | Tornado Warning | SHV | Bienville, Red River | 8 min |
| Apr 6, 7:29 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Ouachita, Winn | 46 min |
| Apr 6, 7:30 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Natchitoches, Red River and 1 more | 60 min |
| Apr 6, 7:41 PM CDT | Tornado Warning | SHV | Bienville, Natchitoches, Winn | 35 min |
| Apr 6, 7:43 PM CDT | Tornado Warning | SHV | Caldwell, Jackson, Ouachita | 47 min |
| Apr 6, 7:44 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 46 min |
| Apr 6, 7:57 PM CDT | Tornado Warning | SHV | Natchitoches, Red River | 10 min |
| Apr 6, 7:59 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Red River, Winn | 61 min |
| Apr 6, 7:59 PM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 33 min |
| Apr 6, 8:08 PM CDT | Tornado Warning | SHV | De Soto | 10 min |
| Apr 6, 8:13 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, LaSalle, Winn | 62 min |
| Apr 6, 8:13 PM CDT | Tornado Warning | SHV | De Soto, Natchitoches, Red River | 11 min |
| Apr 6, 8:18 PM CDT | Tornado Warning | SHV | Natchitoches, Red River | 11 min |
| Apr 6, 8:21 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 54 min |
| Apr 6, 8:31 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River | 44 min |
| Apr 6, 8:56 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle, Natchitoches, Sabine, Winn | 64 min |
| Apr 6, 9:12 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 48 min |
| Apr 6, 9:55 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle, Natchitoches, Sabine | 50 min |
| Apr 6, 9:56 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 64 min |
| Apr 6, 11:42 PM CDT | Special Weather Statement | SHV | Sabine | 63 min |
| Apr 6, 11:53 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 52 min |
| Apr 7, 12:40 AM CDT | Special Weather Statement | SHV | Natchitoches | 65 min |
| Apr 7, 3:40 AM CDT | Freeze Warning | SHV | Claiborne, Lincoln, Union | 28 hr |
Nearby
Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.